Thunderstorm Wind, Boulder
- When
- September 3, 4:05 PM MST
- Where
- Boulder County, 2.14 mi NNW of Longmont
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.200, -105.110
A severe thunderstorm produced a wind gust to 60 mph in the vicinity of Allens Park in Boulder County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced a wind gust to 60 mph in the vicinity of Allens Park in Boulder County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Sep 3, 2:11 PM MST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 311 PM MDT MON SEP 3 2012 .SHORT TERM...WEAK PERTURBATION IN MEAN ZONAL FLOW ALOFT OVER CNTRL WYOMING/NRN COLORADO RACES EAST OF THE REGION BY MID-EVENING. MODEST MID/UPPER LEVEL SYNOPTIC LIFT AND STEEP LAPSE RATES LEADING THIS WAVE WERE GENERATING ANOTHER ROUND OF T-STORM PRODUCTION OVER WEST/NORTHWEST COLORADO AT THIS HOUR. STRONG GUSTY WINDS AND FREQUENT CG LIGHTNING MAIN OUTPUT OF THIS CONVECTION. STORMS WERE TRACKING DUE EAST AT 25-30 KTS. AT THEIR PRESENT SPEED SHOULD SEE THE LEADING EDGE OF THESE STORMS MOVING OVER SOUTHERN PORTIONS OF THE I-25 URBAN CORRIDOR BY ABOUT 2330Z. AREAS WEST OF THE CONTINENTAL DIVIDE WHERE DEWPTS ARE SLIGHTLY HIGHER...STORMS SHOULD MANAGE TO PRODUCE WETTING RAINFALL AND POSSIBLY SOME SMALL HAIL IN THE NEXT FEW HOURS. STRONG OUTFLOW TO 40-45KTS ALSO A POSSIBILITY. STORMS PASSING OVER THE DIVIDE ARE EXPECTED TO WEAKEN AS STORMS DID EARLIER THIS AFTERNOON. MAIN CONCERN WITH THESE STORMS WILL BE STRONG...POTENTIALLY MICROBURST/OUTFLOW WINDS. STORMS ARE TIMED TO EXIT THE URBAN CORRIDOR AROUND 02Z AND MOVE EAST-SOUTHEAST ALONG THE PALMER DIVIDE ACROSS ELBERT AND LINCOLN COUNTIES DURING THE REMAINDER OF THE EVENING. HOWEVER BY THEN...STORMS SHOULD BE MUCH WEAKER. ON TUESDAY...WEST-NORTHWEST FLOW ALOFT WILL USHER IN DRIER AND SLIGHTLY WARMER AIR. HIGH TEMPERATURES ON TUESDAY A FEW DEGS WARMER THAN THOSE TODAY. NORTHEAST CORNER OF THE STATE COULD SEE AFTERNOON RH READINGS FALLING BELOW 10 PCT. HOWEVER WEST- NORTHWEST SFC WINDS ARE FORECAST TO STAY BELOW RED FLAG CRITERIA. .LONG TERM...FLOW ALOFT WILL BECOME WEST-NORTHWEST AS AN UPPER LEVEL TROUGH MOVES ACROSS THE NORTHERN STATES TUESDAY NIGHT. MAY SEE A STRAY STORM OVER THE FAR EASTERN PLAINS EARLY IN THE EVENING. AFTER MIDNIGHT TUESDAY NIGHT...A WEAK COLD FRONT WILL PUSH SOUTH THROUGH EASTERN COLORADO. AIRMASS WILL BE COOL AND DRY BEHIND THE FRONT WITH HIGHS ON WEDNESDAY IN THE LOWER TO MID 80S. WARMER AIR WILL MOVE INTO THE AREA THURSDAY AHEAD OF AN UPPER LEVEL TROUGH AND COLD FRONT OVER THE NORTHERN ROCKIES. MAY BE ENOUGH MOISTURE AND INSTABILITY FOR A FEW WEAK SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. ANOTHER COLD FRONT WILL SWEEP ACROSS COLORADO LATE THURSDAY NIGHT. THIS WILL BRING ANOTHER SHOT OF COOLER AIR. THE ECMWF IS DRY BEHIND THIS SYSTEM WHILE THE GFS BRINGS IN SOME MOISTURE AND PRECIPITATION. WILL KEEP LOW POPS IN THE FORECAST AT THIS TIME. THE WAY THIS SEASON HAS GONE WOULD BET IT WILL BE DRY BEHIND THE FRONT. WARMING TREND WILL BEGIN SATURDAY AND CONTINUE INTO MONDAY. BY SUNDAY AND MONDAY...TEMPERATURES WILL WARM BACK UP INTO THE 80S AND MAY APPROACH 90 DEGREES SUNDAY AND MONDAY. && .AVIATION...VFR CONDITIONS EXPECTED AT DENVER AREA AIRPORTS DURING THE NEXT 24 HOURS. HOWEVER...PASSING HIGH BASED T-STORMS LATE THIS AFTERNOON AND EARLY EVENING WILL HAVE THE POTENTIAL TO PRODUCE DOWNBURST/OUTFLOW WINDS TO 45 KTS. DUSTING BLOW KICKED UP BY THESE WINDS MAY BRIEFLY REDUCE VISIBILITIES IN OP-EN AREAS TO LESS THAN 3 MILES. CONDITIONS ARE LIKELY TO IMPROVE AFTER 02Z WITH ISOLATED STORMS MOVING EAST OF THE DENVER METRO AREA. && .HYDROLOGY...ISOLATED STORMS PASSING OVER THE FRONT RANGE FOOTHILLS LATE THIS AFTERNOON AND EARLY THIS EVENING WILL POTENTIALLY PRODUCE UP TO ONE-TENTH INCH OF RAIN IN 20 MINUTES. FLASH FLOODING IS NOT ANTICIPATED. DRIER CONDITIONS ARE ON TAP FOR TOMORROW WITH A WESTERLY DOWNSLOPE FLOW IN PLACE. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BAKER LONG TERM....MEIER AVIATION...BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1122 AM MDT MON SEP 3 2012 COZ030>051-041730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1122 AM MDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS CHANCE OF THUNDERSTORMS IN THE HIGH COUNTRY OF NORTH CENTRAL COLORADO THIS AFTERNOON...WITH THE POSSIBLY OF SMALL HAIL...WIND GUSTS TO 45 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING. A POTENT LITTLE THUNDERSTORM NEAR KREMMLING IN GRAND COUNTY HAS ALREADY PRODUCED SMALL HAIL AND STRONG GUSTY WINDS AS OF 11 AM THIS MORNING. A FEW OF THESE HIGH COUNTRY STORMS MAY MOVE EAST OVER THE ADJACENT HIGH PLAINS THIS AFTERNOON THERE THEY MAY PRODUCE STRONG GUSTY WINDS...DANGEROUS LIGHTNING AND BRIEF LIGHT TO MODERATE RAINFALL. MOST OF THIS STORM ACTIVITY SHOULD MOVE EAST OF THE OUTLOOK AREA EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRY WEATHER IS EXPECTED ACROSS THE FORECAST AREA TUESDAY INTO THURSDAY MORNING. A COLD FRONT WILL BRING A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS THURSDAY AND FRIDAY...WITH A SLIGHT CHANCE OF SHOWERS OVER THE PLAINS ON FRIDAY. SATURDAY AND SUNDAY LOOK DRY AGAIN FOR ALL AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1248 PM MDT MON SEP 3 2012 COZ035-038-039-043-031930- CENTRAL AND SOUTH WELD COUNTY CO- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY CO-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO- 1248 PM MDT MON SEP 3 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARIMER COUNTY NORTHEASTERN BOULDER COUNTY SOUTHWESTERN WELD COUNTY AT 1248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED NEAR LYONS...OR 26 MILES SOUTHWEST OF FORT COLLINS...MOVING EAST AT 25 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO NIWOT... MEAD...LYONS...JAMESTOWN...FREDERICK...FIRESTONE...DACONO... BERTHOUD...LONGMONT AND NORTHEASTERN BOULDER. LAT...LON 4035 10492 4004 10493 4010 10543 4033 10538 TIME...MOT...LOC 1848Z 275DEG 21KT 4022 10528
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 145 PM MDT MON SEP 3 2012 COZ038-042-043-032030- NORTHEAST WELD COUNTY CO-CENTRAL AND SOUTH WELD COUNTY CO-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO- 145 PM MDT MON SEP 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WELD COUNTY AND SOUTHWESTERN LARIMER COUNTY UNTIL 230 PM MDT... AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JOHNSTOWN...OR 11 MILES WEST OF GREELEY...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREELEY...WINDSOR...EVANS...JOHNSTOWN...EATON...AULT...KERSEY... SEVERANCE...LUCERNE...GARDEN CITY...KELIM...BRACEWELL...NEW WINDSOR RESERVOIR AND SEELEY LAKE. LAT...LON 4039 10451 4029 10498 4046 10507 4064 10465 TIME...MOT...LOC 1942Z 247DEG 16KT 4040 10496 LK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
328 PM MDT MON SEP 3 2012
COZ032>034-032215-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET CO-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST
BOULDER COUNTIES ABOVE 9000 FEET CO-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST
BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET CO-
328 PM MDT MON SEP 3 2012
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
EASTERN GRAND COUNTY
AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH. THIS
STORM WAS LOCATED 10 MILES NORTH OF HOT SULPHUR SPRINGS...OR 56 MILES
SOUTHWEST OF FORT COLLINS...MOVING EAST AT 30 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WILLIAMS
FORK RESERVOIR...TABERNASH...PARSHALL...HOT SULPHUR SPRINGS...GRAND
LAKE...GRANBY AND ELKDALE.
LAT...LON 4038 10583 4031 10572 4007 10567 3994 10588
3997 10620 4027 10624
TIME...MOT...LOC 2128Z 254DEG 25KT 4022 10605SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 458 PM MDT MON SEP 3 2012 COZ032>035-038-039-032330- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET CO- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET CO- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET CO- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY CO-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO- 458 PM MDT MON SEP 3 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARIMER COUNTY NORTHEASTERN GRAND COUNTY NORTHWESTERN BOULDER COUNTY AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO AROUND 45 MPH. THIS STORM WAS LOCATED 3 MILES NORTH OF MEEKER PARK...OR 30 MILES SOUTHWEST OF FORT COLLINS...MOVING NORTHEAST AT 30 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO LONGS PEAK...TRAIL RIDGE...RAYMOND...PEACEFUL VALLEY...MEEKER PARK... LYONS...GRAND LAKE...GLEN HAVEN...ESTES PARK...DRAKE AND ALLENSPARK. LAT...LON 4059 10548 4026 10512 4009 10557 4033 10600 TIME...MOT...LOC 2253Z 247DEG 26KT 4029 10549
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2012Every state in 2012This day in weather historyWarnings in Colorado, September 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402492, 402493.